MAUDE Adverse Event Report: ABBOTT VASCULAR 014 HT TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 014 HT TURNTRAC GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately torutous and dissected lesion in the mid right coronary artery.A 014 ht turntrac guide wire was advanced; however, there was a break in the coils around 20cm from the tip.An unspecified balloon catheter was advanced, but it was catching the coil at the break point and pushed the coils towards the tip of the wire.The coils only slid forwards by a few centimeters.The balloon couldn¿t get past the break point.The procedure was successfully completed by exchanging the wire with an unspecified guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection were performed on the returned guide wire.The reported break was unable to be confirmed.The reported difficult to advance/position was unable to be confirmed due to the coil damage.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulty to advance/position and tip break appear to be related to operational circumstances of the procedure.Based on the returned analysis and reported information, it is likely that during tip shape process the coils were inadvertently stretched causing the appearance of a break and the difficulty to advance the balloon catheter over the guide wire.The noted wavy coils, kinks and bends on the guide wire likely occurred during packing for returned analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
014 HT TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9678293
Report Number2024168-2020-01263
Device Sequence Number3444917
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number9082061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1